A patient recently diagnosed with hypothyroidism is prescribed levothyroxine. The nurse should include which adverse reactions in the patient's discharge instructions?
•Levothyroxine (Synthroid) can cause adverse reactions similar to the symptoms of hyperthyroidism. This includes angina, hypertension, palpitations, flushing, anxiety, headache, and insomnia.
A toddler diagnosed with leukemia is being treated with mercaptopurine. The nurse expects which of the following as adverse reactions?
A diabetic patient receives insulin
After initiating a nitroglycerin infusion, the nurse anticipates administering which of the following drugs to treat a common side effect of nitroglycerin?
A patient is being treated with a heparin infusion for a pulmonary embolism. The nurse checks the patient's PTT, and the result is 60 seconds with a control of 30 seconds. What is the appropriate nursing action?
A nurse caring for a mechanically ventilated patient who is sedated for a prolonged time with a high-dose propofol knows to monitor for what adverse effect(s)?
A patient has a heart rate of 34 BPM, blood pressure of 76/48 mmHg, and complains of dizziness and blurred vision. The nurse must prepare to emergently administer which medication?
A patient is prescribed levodopa for the treatment of Parkinson's disease. The nurse should assess the patient for which side effect?
A patient with type 2 diabetes has been prescribed glipizide, a sulfonylurea. Which common side effects should the nurse include in the discharge instructions?
An immunocompromised patient with herpes zoster is administered a high dose of intravenous acyclovir. Which of the following symptoms indicates that the patient is experiencing an adverse side effect?
A patient has been prescribed nateglinide for the treatment of postprandial hyperglycemia. The patient should take this medication:
A patient is taking spironolactone for the treatment of hypertension. The nurse notices EKG changes on the patient's heart monitor. What side effect of spironolactone may be causing these changes?
A patient receiving triamterene is admitted to the hospital due to severe metabolic imbalances. Which of the following abnormal findings would the nurse most expect due to a side effect of the medication?
A patient prescribed fentanyl is getting out of bed for the first time since surgery. The nurse is most concerned about which side effect of fentanyl?
A nurse is preparing to administer regular insulin, 10 units SQ before mealtime. How long before mealtime should the nurse administer the insulin?
A patient in septic shock has orders for a continuous phenylephrine IV infusion to increase blood pressure. The nurse initiating the infusion should
The nurse is assessing a patient receiving epidural analgesia after a total knee replacement. Which of the following is the priority assessment?
A nurse is reviewing a patient's history and notes that the patient is taking valsartan. The nurse determines that the patient has which disorder?